RESEARCH
<< back
Self-sustained wormholes in modified dispersion relations

R. Garattini, F. S. N. Lobo

Abstract
In this work, we consider the possibility that wormhole geometries are sustained by their own quantum fluctuations, in the context of modified dispersion relations. More specifically, the energy density of the graviton one-loop contribution to a classical energy in a wormhole background is considered as a self-consistent source for wormholes. In this semiclassical context, we consider specific choices for the rainbow's functions and find solutions for wormhole geometries in the cis-Planckian and trans-Planckian regimes. In the former regime, the wormhole spacetimes are not asymptotically flat and need to be matched to an exterior vacuum solution. In the latter trans-Planckian regime, we find that the quantum corrections are exponentially suppressed, which provide asymptotically flat wormhole geometries with a constant shape function, i.e., b(r)=rt, where rt is the wormhole throat. In addition to this analysis, we also fix the geometry by considering the behavior of a specific shape function through a variational approach which imposes a local analysis to the problem at the wormhole throat. We further explore the respective parameter range of the rainbow's functions, and find a good agreement with previous work.

Physical Review D
Volume 85, Issue 2, Page 024043_1
2012 January

>> ADS>> DOI

Instituto de Astrofísica e Ciências do Espaço Universidade do Porto Faculdade de Ciências da Universidade de Lisboa
Fundação para a Ciência e a Tecnologia COMPETE 2020 PORTUGAL 2020 União Europeia